Wisconsin, 2007

Hail in Wisconsin, July 5, 2007

July 5, 2007 · NWS MKX · 1 event in 1 county or zone

An isolated thunderstorm pulsed to severe limits. The storm was embedded in broad, deep, cyclonic flow.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

An isolated thunderstorm pulsed to severe limits. The storm was embedded in broad, deep, cyclonic flow. Daytime maximum temperatures were in the mid 80s and dewpoints around 60.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 5, 1:58 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 5, 1:58 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
258 PM CDT THU JUL 5 2007

.DISCUSSION...FORECAST FOCUS ON VERY WARM WEEKEND TEMPERATURES AND
VARIETY OF RAIN CHANCES.

.SHORT TERM...EXPECTING WIDELY SCATTERED CONVECTIVE DEVELOPMENT
TO COME TO AN END SHORTLY AFTER SUNSET WITH MOST INTENSE ACTIVITY
NORTH OF INTERSTATE 94. CRAS LOOP AGREES WITH BLOOMING OF BULK OF
CONVECTION OVER NORTH PORTIONS OF CWA AS WELL AS CLOUD DISSIPATION
BY 06Z. MSAS LIFTED INDICES SHOWING SOME STABILIZING OF AIRMASS OVER
THE SOUTHERN PORTION OF CWA DURING AFTERNOON HOURS AS DEW POINTS
MIX OUT. MEANWHILE...BETTER CONCENTRATION OF SHORT WAVE ENERGY AT
500 MILLIBARS FOCUSED OVER NORTHEAST AND EAST CENTRAL WISCONSIN
ALONG WITH DECENT COLD AIR TROUGH.

.LONG TERM...WEATHER NIL AS PROGS AGREE ON HIGH PRESSURE SLIDING
ACROSS CWA WITH TIME. IDEAL SET UP EVOLVING FOR A SURGE OF VERY
WARM TO HOT AIR ACROSS SOUTHERN WISCONSIN THIS WEEKEND. 850
MILLIBAR WINDS PROGGED TO TURN TO SOUTHWEST WITH DECENT GRADIENT
ESTABLISHED BY SATURDAY. 850 MILLIBAR TEMPERATURES PROGS BETWEEN
19C AND 22C SATURDAY AND 22C TO 24C SUNDAY. SURFACE DEW POINTS
PROGGED TO BE IN MID TO UPPER 60S. BUT WITH GOOD MIXING OF DRY
AIR RESIDING IN LOW LEVEL OF ATMOSPHERE...EXPECT AFTERNOON
HUMIDITIES TO BE LOWER THAN CURRENTLY PROGGED. ANOTHER CONCERN ON
SUNDAY WOULD BE CLOUDS FROM ANY CONVECTION IN THE NORTH TO REDUCE
AMOUNT OF SUNSHINE. NEVERTHELESS OVERALL PATTERN ALLOWS ON THE
STAY CLOSE TO TEMPERATURE GUIDANCE FOR THE WEEKEND AND MAKE
ADJUSTMENTS IN LATER FORECASTS.

.LONG LONG TERM...SOME UNCERTAINTY IN LONG RANGE HANDLING OF
TIMING OF SERIES OF WEATHER SYSTEMS LEADS TO BROAD BRUSH RAIN
CHANCES MONDAY THROUGH WEDNESDAY. BUT HAVE THERE WILL BE A TREND
TOWARD COOLER TEMPERATURES AS FRONTAL SYSTEM EXPECTED TO ALLOW A
PERIOD OF EASTERLY WINDS INTO MID WEEK.

&&

.AVIATION...VFR CONDS WL CONT THRU 00Z SAT. XPCT SCT CIGS 050-070 FM
21-06Z. SCT-ISOLD TSRA WITH VSBYS 3-5SM THRU 06Z THIS EVNG DUE TO
COLD UNSTBL AMS IN MID AND HIGH LVLS ALNG WITH UPR LVL ENERGY. AFT
06Z...LK FOR VFR CIGS AND VSBYS WITH NO WX.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ZAJDEL/35
Hazardous weather outlook, Jul 5, 10:57 AM CST, 5 hours 46 minutes before
3HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1157 AM CDT THU JUL 5 2007

WIZ046-047-051-052-056>060-062>072-061015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1157 AM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED...THIS AFTERNOON AND EARLY
THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MAINLY
IN AREAS EAST OF A LINE FROM NEAR GREEN LAKE...TO NEAR RACINE. SOME
OF THE STORMS MAY BE SEVERE. THE PRIMARY THREAT WOULD SEVERE WINDS
...AND MARGINALLY SEVERE HAIL UP TO 3/4 OF AN INCH DUE TO A COLD
POOL OF AIR IN THE MID LEVELS OF THE ATMOSPHERE AND AN UPPER AIR
DISTURBANCE MOVING ACROSS THE GREAT LAKES REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A BRIEF PERIOD OF HOT WEATHER IS EXPECTED SATURDAY AND ESPECIALLY
SUNDAY WHEN TEMPERATURES RISE INTO THE 90S. SCATTERED THUNDERSTORMS
ARE THEN FORECAST FOR SUNDAY NIGHT THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

LMZ643>646-665-061015-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1157 AM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED...MAINLY THIS AFTERNOON AND
EARLY THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS.
SOME OF THE STORMS MAY BE SEVERE. THE PRIMARY THREAT WOULD SEVERE
WINDS ...AND MARGINALLY SEVERE HAIL UP TO 3/4 OF AN INCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE FORECAST FOR SUNDAY NIGHT THROUGH
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WWW.WEATHER.GOV/MKX

The radar

The Milwaukee radar (KMKX), 80 km away, was scanning. The volume nearest the first event began at 22:44 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ozaukee

When
July 5, 4:43 PM CST
Where
Ozaukee County, 2 mi S of Belgium
Measured
0.75 in hail
Reported by
Public
Coordinates
43.471, -87.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49317.